Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

May 17, 2012Anson County, North Carolina

NWS Raleigh, NC issued this special weather statement at May 17, 2012, 12:13 PM EDT for Anson County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2012, 12:13 PM EDT (16:13 UTC)
Expired
May 17, 2012, 12:45 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC

County Anson County, NC

The radar

The Columbia radar (KCAE), 146 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS82 KRAH 171613
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 PM EDT THU MAY 17 2012

NCZ083-084-171645-
ANSON-RICHMOND-
1213 PM EDT THU MAY 17 2012

...STRONG THUNDERSTORMS OVER ANSON COUNTY...


AT 1212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORVEN...OR ABOUT 10 MILES NORTH OF CHERAW...MOVING SOUTHWEST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MCFARLAN.

OTHER STRONG STORMS WERE DEVELOPING EAST AND SOUTH OF WADESBORO.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3498 8007 3487 7978 3480 7982 3481 8032
TIME...MOT...LOC 1612Z 033DEG 10KT 3483 7994

$$

WSS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 17, 10:40 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 17, 10:40 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1040 AM EDT THU MAY 17 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTH AND CROSS CENTRAL
NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
WHILE AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE CAROLINA COAST.
THIS WILL RESULT IN A SEASONABLY COOL NORTHEAST FLOW ACROSS OUR AREA
THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 1040 AM THURSDAY...

MAIN ADJUSTMENT TO THE NEAR TERM FORECAST WAS TO INCREASE POPS THIS
AFTERNOON ACROSS THE FAR SOUTH-SE AND TO RAISE MAX TEMPS A COUPLE OF
DEGREES.

MODERATE LOW LEVEL INSTABILITY PROJECTED THIS AFTERNOON ACROSS THE
SOUTHERN COUNTIES WHERE LOW LEVEL MOISTURE (DEWPOINTS IN THE LOW-MID
60S) PLENTIFUL AND LINGERING POSITIVE-TILT TROUGH AXIS EXTENDS SW-NE
FROM THE COASTAL PLAIN INTO THE SOUTHERN PIEDMONT. EXPECT FEW TO
SCATTERED SHOWERS AND T-STORMS TO DEVELOP ALONG THIS TROUGH AXIS
THIS AFTERNOON WITH THE GREATEST COVERAGE EXPECTED ALONG SOUTHEAST
OF A FAY-GSB LINE AS AIR MASS EXPECTED TO HAVE BETTER INSTABILITY
AND DEEPER MOISTURE. FARTHER NORTH...SURFACE COLD FRONT SLIDING SWD
(FROPA AT RDU NOTED AROUND 10 AM). THIS SURFACE BOUNDARY EXPECTED TO
BE IN THE SOUTHERN AND WESTERN COUNTIES THIS AFTERNOON...SUPPLYING A
TRIGGER FOR CONVECTIVE INITIATION IN ADDITION TO INSOLATION. HAVE
INCREASED POP TO 40 PERCENT IN THE FAR SE WHERE THE SEABREEZE (OR
OUTFLOW FROM SEABREEZE CONVECTION) SHOULD ENHANCE CONVECTIVE
COVERAGE...WITH POPS TAPERING TO LESS THAN A 15 PERCENT CHANCE
MAINLY NORTH OF HIGHWAY 64.

CONVECTIVE PARAMETERS SUGGEST AIR MASS SUPPORTIVE OF T-STORM
DEVELOPMENT THOUGH SEVERE PARAMETERS MARGINAL AT BEST. PRESENT
INDICATIONS ARE THAT HAIL MAY BE THE PRIMARY WEATHER HAZARD FOLLOWED
BY STRONG/DAMAGING WIND GUSTS. STEERING WINDS ALOFT WEAKER IN THE
WEST VERSUS THE EAST. THUS ANY HEAVY SHOWERS/STORMS THAT DEVELOP
WEST OF HIGHWAY 1 MAY DEPOSIT A GOOD AMOUNT OF RAIN IN A FEW
SPOTS.

TEMPS HAVE WARMED WELL INTO THE MID 70S MOST LOCALES AT 9 AM SUN
TIME. APPEARS DECENT PUSH OF COOLER DRIER AIR WILL NOT OCCUR UNTIL
THIS EVENING OR OVERNIGHT WITH THE PASSAGE OF THE 850MB TROUGH. WITH
MOSTLY-PARTLY SUNNY SKIES EXPECTED...AFTERNOON TEMPS IN THE 80-85
DEGREE RANGE MORE LIKELY WITH MID 80S AS FAR NORTH AS THE TRIANGLE.
THUS HAVE RAISED MAX TEMPS A COUPLE OF DEGREES FROM THE PREVIOUS
FORECAST. -WSS

TONIGHT: THE COOLER AND NOTICEABLY DRIER AIR...WITH TEMPERATURES AND
DEWPOINTS IN THE 50S AND EVEN SOME 40S DEWPOINTS POSSIBLE ACROSS THE
NORTH...WILL ARRIVE WITH THE H85 FRONT TONIGHT. MID AND UPPER LEVEL
MOISTURE WILL KEEP SKIES PARTLY CLOUDY...TO MOSTLY SO IN THE EAST...
WHERE THE UPPER LEVEL FLOW WILL MAINTAIN A MORE SOUTHWESTERLY
COMPONENT ON THE EASTERN FRINGE OF THE MID-UPPER LOW. LOWS GENERALLY
IN THE LOWER TO MIDDLE 50S.

FRIDAY: SHOWERS WILL LIKELY FORM OR BE ONGOING ALONG THE NORTH
CAROLINA COAST...IN ASSOCIATION WITH THE AFOREMENTIONED MID-UPPER
LOW AS IT WOBBLES NORTHEASTWARD; AND THESE WOULD BE DIRECTED IN
EAST NORTHEASTERLY 0-6 KM STEERING WINDS INTO THE FAR EASTERN
NORTH CAROLINA COASTAL PLAIN. HAVE ACCORDINGLY INTRODUCED A SMALL
CHANCE OF SPRINKLES THERE...BUT THE FARTHER SOUTHWESTWARD THEY ARE
STEERED...THE MORE HOSTILE (DRY/STABLE) ENVIRONMENT THEY WOULD
ENCOUNTER OVER CENTRAL NC..AS SUCH...THE FORECAST SHOULD REMAIN
DRY ROUGHLY WEST OF INTERSTATE 95. MUCH LIKE TONIGHT...MID AND HIGH
LEVEL CLOUD COVER WILL REMAIN OVER THE EASTERN PORTIONS OF THE RAH
CWFA...WITH THINNER/DIMINISHED COVERAGE...TO PARTLY OR EVEN MOSTLY
SUNNY OVER THE WESTERN PIEDMONT. COOLER IN CONTINUED NORTHEASTERLY
LOW LEVEL FLOW...WITH HIGHS OF 73 TO 79 DEGREES EXPECTED. -MWS

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 235 AM...

SURFACE HIGH PRESSURE OFF THE NEW ENGLAND COAST IS FORECAST TO BE
NOSING INLAND AND SOUTHWEST INTO THE CAROLINAS FRIDAY EVENING. A
TROUGH WILL BE LOCATED OFFSHORE WITH PERHAPS A COUPLE OF CLOSED
CIRCULATIONS OF UNCERTAIN LOCATION AND STRENGTH. CONTINUE TO BELIEVE
THE ECMWF IS MUCH TOO AGGRESSIVE IN SPREADING PRECIPITATION INLAND
WITH THIS PATTERN. WITHOUT SIGNIFICANT UPPER LEVEL SUPPORT (WHICH
SOME MODELS INDEED HAVE) WOULD EXPECT OFFSHORE SURFACE LOWS OR
TROUGH TO REMAIN IN THE VICINITY OF THE GULF STREAM. THE CURRENT
FORECAST IS DRY UNTIL A SLIGHT RAIN CHANCE LATE SUNDAY INTO SUNDAY
NIGHT AND IS RETAINED... THOUGH NOT READY TO CONCEDE EVEN THIS SMALL
RAIN CHANCE WILL VERIFY. WITH AN UPPER LEVEL LOW OVER THE SOUTHEAST
THROUGH THIS PERIOD... EXPECTING PARTLY TO MOSTLY CLOUDY SKIES...
WITH CLOUDS BELOW 10000 FEET DEPENDENT ON HOW CLOSE TO SHORE THE
SURFACE TROUGH IS LOCATED.

NORTHEAST FLOW AROUND THE LOW LEVEL HIGH WILL DOMINATE THE CAROLINAS
AND LOW LEVEL THICKNESSES ARE FORECAST TO BE BELOW NORMAL. AFTERNOON
HIGH TEMPERATURES MID 70S TO LOWER 80S. LOW TEMPERATURES MOSTLY MID
50S UNLESS CLOUDS BELOW 10000 FEET BECOME MORE SUBSTANTIAL THAN
EXPECTED.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 300 AM...

THERE IS A GROWING MODEL CONSENSUS IN HAVING A BROAD UPPER LEVEL
TROUGH OVER THE EAST COAST WITH AN APPROACHING MIDWEST WAVE BECOMING
THE DOMINATE FEATURE OVER THE MID MISSISSIPPI VALLEY BY TUESDAY.
MOST MODELS HAVE A SURFACE CIRCULATION OFF THE MARYLAND COAST
RETROGRADING AND BEING ABSORBED BY THE ADVANCING MIDWEST PATTERN.
WITH THE MIDWEST WAVE INITIALLY STALLING... THEN LIFTING NORTHEAST
WEDNESDAY... LOW LEVEL WINDS AND DYNAMICS OVER NORTH CAROLINA WILL
BE WEAK. SLIGHT RAIN CHANCES DURING THIS PERIOD... MAINLY
AFTERNOONS. A SHIFT TO SOUTHWEST WINDS NEAR THE SURFACE BRING A BIT
MORE INSTABILITY TO CENTRAL NORTH CAROLINA... SHIFTING THE CHARACTER
OF PRECIPITATION FROM SHOWERS MONDAY TO A SLIGHT CHANCE FOR
THUNDERSTORMS TUESDAY AND WEDNESDAY.

TEMPERATURES WILL BE ON THE RISE WITH THE ABOVE MENTIONED SHIFT IN
THE WINDS. AFTERNOON HIGH TEMPERATURES MID 70S TO NEAR 80 MONDAY
RISING TO LOW TO MID 80S WEDNESDAY. LOW TEMPERATURES IN THE LOW TO
MID 60S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 740 AM THURSDAY...

MORNING STRATUS AND FOG AT KFAY AND KRWI WILL GRADUALLY LIFT AND
DISPERSE THROUGH 14Z. THERE MAY THEN BE A PERIOD OF SCT TO BKN MFVR
RANGE CLOUDS AS THE LOW STRATUS AND FOG MOISTURE RISES AND FORMS
INTO CUMULUS CLOUD BASES THROUGH 16Z; AND SOME OF THESE CUMULUS
CLOUD BASES MAY PRODUCE MVFR CEILINGS AROUND 3000 FEET INTO THE
AFTERNOON...MAINLY AT KFAY. DESPITE THE PASSAGE OF A COLD FRONT FROM
NEAR THE VA BORDER AT 1130Z AND THE CONSEQUENT POST-FRONTAL
NORTHEASTERLY LOW LEVEL FLOW DEVELOPMENT...THE COMBINATION OF A
MID-UPPER LEVEL LOW OVER THE SOUTHEAST STATES AND RESIDUALLY MOIST
LOW LEVELS IN THE WAKE OF THE FRONT...MAY SUPPORT A SHOWER OR
THUNDERSTORM AROUND KFAY THROUGHOUT THE DAY. ANY STRONG CONVECTION
SHOULD REMAIN TO THE SOUTH AND WEST OF CENTRAL NORTH CAROLINA...
HOWEVER...IN CLOSER PROXIMITY TO THE SURFACE FRONT AND AXIS OF
MAXIMUM INSTABILITY. THE NORTHEASTERLY LOW LEVEL WINDS MAY GUST AT
TIMES INTO THE MID TO UPPER TEENS KTS THROUGH EARLY
AFTERNOON...BEFORE SUBSIDING BUT LIKELY HOLDING IN THE 5-10 KT RANGE
OVERNIGHT. THE CONTINUED NORTHEASTERLY...MARITIME LOW LEVEL FLOW MAY
ALSO ADVECT MVFR RANGE CEILINGS ACROSS THE KRWI AND KFAY VICINITIES
OVERNIGHT. GIVEN ONLY A LOW CONFIDENCE OF WHERE THE WESTERN EDGE OF
THIS MARINE STRATUS WILL SET UP...HAVE INCLUDED ONLY SCATTERED MVFR
RANGE CLOUD BASES IN THOSE TAFS AT THIS TIME.

OUTLOOK: THE AFOREMENTIONED MID-UPPER LEVEL LOW WILL DRIFT UP THE
COAST OF THE CAROLINAS THROUGH THE WEEKEND...BUT ANY ASSOCIATED
SUB-VFR CONDITIONS ARE EXPECTED AT THIS TIME TO HOLD JUST TO THE
EAST OF CENTRAL NORTH CAROLINA TAF SITES...OR PERHAPS GLANCE KRWI
AND/OR KFAY BY LATE SATURDAY NIGHT INTO SUNDAY. PREDOMINATELY VFR
CONDITIONS ARE OTHERWISE EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/MWS
SHORT TERM...99
LONG TERM...99
AVIATION...MWS
Hazardous weather outlook, May 17, 9:07 AM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
907 AM EDT THU MAY 17 2012

NCZ021>023-038>040-042-073>078-083>086-088-089-180930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
907 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON THROUGH SUNSET. THE PRIMARY WEATHER HAZARDS WILL BE
STRONG TO DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF NICKELS OR QUARTERS.
IN ADDITION...THE STORMS WILL BE SLOW MOVING. THUS LOCALLY
EXCESSIVE RAINFALL MAY LEAD TO MINOR FLOODING OF STREETS AND LOW
LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>011-024>028-041-043-180930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-WILSON-
907 AM EDT THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 17, 9:26 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
926 AM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      4 NW BATTLEBORO         36.09N  77.79W
05/16/2012                   NASH               NC   DEPT OF HIGHWAYS

            SIX INCHES OF WATER ON WATSON SEED FARM RD.

&&

EVENT NUMBER RAH1200250

MCLAMB
Special weather statement, May 17, 11:58 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1158 AM EDT THU MAY 17 2012

NCZ073>075-077-083>086-088-089-171730-
ANSON-CUMBERLAND-HARNETT-HOKE-MONTGOMERY-MOORE-RICHMOND-SAMPSON-
SCOTLAND-STANLY-
1158 AM EDT THU MAY 17 2012

...ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF THE
SOUTHERN PIEDMONT AND SANDHILLS THROUGH 130 PM EDT...

AT 1155 AM EDT...DOPPLER RADAR INDICATED ISOLATED STRONG
THUNDERSTORMS OVER FAYETTEVILLE AND TO THE SOUTH OF RAEFORD
...MOVING SOUTHWEST AT 20 MPH. ADDITIONAL STRONG STORMS ARE LIKELY
TO DEVELOP THROUGH 1 PM EDT.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BONNIE DOONE...HOPE
MILLS...ANTIOCH....WAGRAM...MCFARLAN...LAUREL
HILL...LAURINBURG...FAYETTEVILLE AIRPORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3480 7968 3481 8029 3533 8012 3523 7855
      3500 7826 3480 7839 3480 7845 3485 7850
      3483 7890 3488 7893 3495 7903 3483 7920
      3483 7934 3477 7933 3463 7947
TIME...MOT...LOC 1555Z 049DEG 19KT 3505 7887

WSS
Special weather statement, May 17, 12:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 PM EDT THU MAY 17 2012

NCZ083-084-171645-
ANSON-RICHMOND-
1213 PM EDT THU MAY 17 2012

...STRONG THUNDERSTORMS OVER ANSON COUNTY...

AT 1212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORVEN...OR ABOUT 10 MILES NORTH OF CHERAW...MOVING SOUTHWEST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MCFARLAN.

OTHER STRONG STORMS WERE DEVELOPING EAST AND SOUTH OF WADESBORO.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3498 8007 3487 7978 3480 7982 3481 8032
TIME...MOT...LOC 1612Z 033DEG 10KT 3483 7994

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:04 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Nash3 hr
May 16, 9:11 PM EDTFlash Flood WarningRAHEdgecombe, Nash2 hr
May 17, 6:48 AM EDTDense Fog AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more2 hr
May 17, 11:58 AM EDTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Sampson, Scotland92 min
May 17, 1:20 PM EDTSpecial Weather StatementRAHHoke, Scotland70 min
May 17, 1:54 PM EDTSpecial Weather StatementRAHRichmond51 min
May 17, 1:58 PM EDTSpecial Weather StatementRAHNash62 min
May 17, 2:00 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Richmond, Scotland57 min
May 17, 2:02 PM EDTSpecial Weather StatementRAHWake58 min
May 17, 2:48 PM EDTSpecial Weather StatementRAHAnson, Richmond57 min
May 17, 2:56 PM EDTSpecial Weather StatementRAHHalifax, Nash64 min
May 17, 4:32 PM EDTSpecial Weather StatementRAHWake58 min
May 17, 4:54 PM EDTSpecial Weather StatementRAHCumberland, Harnett66 min
May 17, 5:12 PM EDTSpecial Weather StatementRAHMontgomery63 min
May 17, 6:33 PM EDTSpecial Weather StatementRAHCumberland57 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.